MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0860
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-02746, 3005168196-2021-02748.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the portal vein using a packing coil lp, ruby coil lps and a non-penumbra microcatheter.During the procedure, while attempting to advance the packing coil lp into the microcatheter, the hospital technologist hand was holding the coil at the starting position of the introducer sheath and, consequently, the pusher assembly of the packing coil lp became bent.Therefore, the packing coil lp was removed.The hospital technologist then attempted to advance two ruby coil lps into the microcatheter; however, the same issue occurred.Therefore, the ruby coil lps were removed.The procedure was completed using additional lp coils, a lantern delivery microcatheter (lantern), and ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp confirmed that the pusher assembly was kinked.This is likely the reported bend.Evaluation revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink and fracture observed near the pusher assembly mid-joint.Due to the pusher assembly fracture, the packing coil lp could not be functionally tested.Evaluation of the first returned ruby coil lp confirmed that the pusher assembly was kinked.This is likely the reported bend.Evaluation revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink and fracture observed near the pusher assembly mid-joint.Due to the pusher assembly fracture, the ruby coil lp could not be functionally tested.Evaluation of the second returned ruby coil lp confirmed that the pusher assembly was kinked.This is likely the reported bend.Evaluation revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kinks observed near the pusher assembly mid-joint.During the functional test, the ruby coil lp pusher assembly could not be advanced through the introducer sheath friction lock due to the kinks in the pusher assembly near the mid-joint and no further testing could be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.This report is associated with mfr report numbers: 1.3005168196-2021-02746.2.3005168196-2021-02748.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12931059
Report Number3005168196-2021-02747
Device Sequence Number11988606
Product Code HCG
UDI-Device Identifier00815948021884
UDI-Public00815948021884
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model NumberRBYLP0860
Device Catalogue NumberRBYLP0860
Device Lot NumberF100766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date12/05/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005